MAUDE Adverse Event Report: SCITON, INC. JOULE; BBL AND HALO

SCITON, INC. JOULE; BBL AND HALO
Model Number 1500-033-20
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 06/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2017, (b)(4) (rn) discussed the clinical complaint letter received by sciton with (b)(6) at dr.(b)(6)'s office and reported the following: (b)(6) has attended numerous dr.(b)(6) courses, and utilized his settings for ethnic skin.·her settings were congruent with those he indicates for fitz v.·the guest immediately returned after her initial burn, and was treated following their burn protocol (aquaphor, etc).·she was initially put on hq nightly after the burned healed.·(b)(6) then reached out to dr.(b)(6), who advised her to put her on kojic acid, hq 6% and retin-a.·he advised her to do this for only "one hour" at night - i have never heard of this protocol before.·the patient then returned and (b)(6) did a light bbl with a spot treatment as advised by dr.(b)(6).·(b)(6) then tried a mlp, and a halo w/1470 only to the spots -as advised by dr.(b)(6).·the guest then was sent out to a dermatologist for evaluation, and was told that you should "never use a halo on darker skin types".(b)(6) explained this upset her, as the dermatologist has no laser experience, and neither does dr.(b)(6).She stated that the patient had always been nice and seemed understanding, and that she had asked for our contact information on her last visit b/c she told them she would be reaching out to us.I told (b)(6) that we would not be reaching out to the client, but that i wanted to her to be aware of the correspondence.·i also took time to advise her that even though her settings were congruent with (b)(6)'s, the patient actually appeared to be more of a fitz v +, meaning that i would not advise using the bbl due to overheating and the possibility of it causing a thermal event.·i steered her towards dr.(b)(6)'s archived webinar for treating melasma, which also covers darker skin types.·i advised that the 1470nm only treatment was approved for st i - v, and that the combined modalities were actually safer for darker skin.(b)(6) will be going to the user summit, and i will have time to also chat with her in person.I suggested having clinical come in for another training session, if dr.(b)(6) thought this would be appropriate.On (b)(6) 2017, (b)(6) contacted dr.(b)(6)'s patient to inform her that sciton had forwarded her letter and photographs to dr.(b)(6)'s office for further evaluation, and also informed her that (b)(4) (sciton rn) had contacted dr.(b)(6)'s practice to further investigate this event and learned at that time that the practice had previously reached out to dr.(b)(6) in (b)(6).Dr.(b)(6)'s patient was also informed that since sciton is not licensed to practice medicine it cannot provide her medical advice.Dr.(b)(6)'s patient indicated that she currently has one large dark spot and couple of small spots on one side of her face.She has been consulting with a dermatologist who has her on skin bleaching and steroid treatment.She indicated that she believes her skin condition is improving.
 
Event or Problem Description
Patient had bbl and halo procedures in (b)(6) 2016 at (b)(6).The patient reported that the results were disastrous; instead of improving the patient's skin, it burned the skin in several areas, despite using settings recommended for ethnic dark skin for asian indian skin.Patient also reported that after one year, she still has prominent dark spots which she is unable to conceal with make-up, and also reported that there are marks left by the spots that faded.

Brand Name
JOULE
Common Device Name
BBL AND HALO
Manufacturer (Section D)
SCITON, INC.
925 commercial street
palo alto CA 94303
MDR Report Key7438534
Report Number2953696-2017-00021
Device Sequence Number1055749
Product Code GEX
UDI-Device Identifier00863249000305
UDI-Public00863249000305
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician Assistant
Device Model Number1500-033-20
Device Catalogue NumberJOULE
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age3 YR
Event Location Outpatient Treatment Facility
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2017
Initial Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;